Sequences for Determination of Prime Numbers by Elimination of Composites
Jonathan M. Dugas1 & Brian M. O’Connor1 Show affiliations
- Tennessee Tech University, United States
Journal of Mathematics and Statistics, Volume 13, Issue 3, pp. 177–185 · doi.org/10.3844/jmssp.2017.177.185
Abstract
In this study, sequences are used for direct computation of prime numbers. A single equation for generating all prime numbers with the exception of 2 and 3 and composite numbers that are not divisible by 2 or 3 is presented. A periodicity to the indices of the composites generated by that equation is determined. An equation to determine the indices of the composite numbers is derived. The equation for determining the composite indices is then altered to avoid redundancy by observation of its diagonal, when its values are inserted into a matrix that has the indexes (j) for columns and (k) for rows. The two equations are presented in several different forms and are used in conjunction to render a technique for computing prime numbers indefinitely. The validity of the technique is proven up to one billion by computation and the prime number theorem.
Licence and reuse
Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.
How to reuse this articleResponses (0)
About this article
Dugas, J. M. & O’Connor, B. M. (2017). Sequences for Determination of Prime Numbers by Elimination of Composites. Journal of Mathematics and Statistics, 13(3), 177–185. https://doi.org/10.3844/jmssp.2017.177.185
- Licence
- CC BY 3.0
- Issue
- Volume 13, Issue 3
- Policies
- Editorial independenceUse of generative AIData availabilityAppeals and complaints
- Version
- Version of record
